Clomipramine (Anafranil) Withdrawal

F

Fioppa

New member
Joined
Jan 3, 2019
Messages
1
#1
Hi all,

I've been on 150mg of Clomipramine for about 16 years for OCD and need to go off of it at least temporarily or I may find another drug this time in the SSRI family to go on. But the side effects over these years have been pretty bad and long story short, here is my situation:

I went from 150mg to 100mg for 7 days, followed by 100 to 50 for 7 days and then down to zero so far for 13 days.

I'm wondering if anyone who has gone off of this drug can comment on how long they had withdrawal symptoms for?

Right now I'm experiencing:

1. Heavy insomnia
2. Multiple cold sweats when I do sleep where I'd wake up in cold sweat, dry off and go back to sleep and then get another cold sweat
3. Random body itches as in several per every 1-3min

I know I have the option of going back on a dose of 25mg and then go back off but since I'm already 13 days in at zero, I'm wondering how much longer the above symptoms may last.

Anyone with real world knowledge/experience would be greatly appreciated!
 
calypso

calypso

Well-known member
Admin
Moderator
Joined
Jan 5, 2011
Messages
41,587
Location
Lancashire
#2
Hiya and :welcome: to the forum. I have never had a drug withdrawal symptom but I wanted to make sure you didn't think you were being ignored on here. 13 days seems a long time to me. Have you talked to your doc about this? Maybe when you start you new meds it will lessen.

Sorry I can't be any help.
 
L

LucyR

New member
Joined
Mar 14, 2019
Messages
1
Location
95124
#3
I had to somewhat abruptly go off Clomipramine after taking on and off for over 30 years. I've always been on a low dose anywhere from 25-75M because of the side effects. I have also been in chronic pain for the last 10+ years. I was finally put on a low dose of methadone for back pain and this worked well for me because it allowed me to live my life and the drug was long acting and very inexpensive. With the opioid crisis, my doctors encouraged me to taper down and get off the drug. I did have a pain doctor that supported me and had no issue with my dose and compliance. Then on one of my monthly visits, i was told that the clinic was no longer supporting the use of Methadone. He did say he would help me titrate down slowly, which is what i did for several months. I finally got down to about 5M and my pain was getting unmanageable. We decided to transition to Tramadol. Here is the issue my psychiatrist said there were serious interactions between the two. I then gave myself a week to go from 50Mg to 0. I stopped both the Methadone and Clomipramine this week on Sunday and i started becoming very ill on Monday. The list of symptoms is similar plus pain. I've not been able to work all week and have spent most of the time in bed. I can't tell which is what in terms which drug is causing the w/d symptoms. I just know that I'm wondering the same thing - how long will this last?!